Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 62, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 3, 2018, 10:59 PM EDT for Ben Hill County, Irwin County, Turner County, Georgia. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2018, 10:59 PM EDT (02:59 UTC)
- Expired
- Jun 4, 2018, 12:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ben Hill County, GA, Irwin County, GA, Turner County, GA
The radar
The Moody AFB radar (KVAX), 90 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:15 PM EDT | TSTM WND GST 40 | Fitzgerald, GA | AWOS STATION FZG, FITZGERALD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3021 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WUUS52 KTAE 040259
SVRTAE
GAC017-155-287-040400-
/O.NEW.KTAE.SV.W.0062.180604T0259Z-180604T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1059 PM EDT SUN JUN 3 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Irwin County in south central Georgia...
Eastern Turner County in south central Georgia...
Ben Hill County in south central Georgia...
* Until midnight EDT.
* At 1059 PM EDT, a severe thunderstorm was located 9 miles south of
Rochelle, or 11 miles northwest of Fitzgerald, moving southeast at
25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fitzgerald, Ocilla, Mystic, Rebecca, Lulaville, Amboy, Osierfield,
Waterloo, Pinetta, Ashton, Irwinville, Fitzgerald Municipal A/P,
Irwinville Airport, Wray, Bowens Mill, Red Bluff, Arp, Abba and
Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3148 8311 3148 8338 3155 8342
3157 8350 3159 8350 3160 8351 3180 8362
3185 8361 3184 8326 3185 8318 3181 8313
3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 0259Z 318DEG 23KT 3183 8340
HAIL...<.75IN
WIND...60MPH
$$
42-DVD3 follow-up statements
747
WWUS52 KTAE 040322
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1122 PM EDT SUN JUN 3 2018
GAC017-155-287-040400-
/O.CON.KTAE.SV.W.0062.000000T0000Z-180604T0400Z/
Irwin GA-Turner GA-Ben Hill GA-
1122 PM EDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR IRWIN...SOUTHEASTERN TURNER AND BEN HILL COUNTIES...
At 1122 PM EDT, a severe thunderstorm was located near Fitzgerald,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Waterloo, Pinetta,
Ashton, Irwinville, Fitzgerald Municipal A/P, Irwinville Airport,
Wray, Bowens Mill, Red Bluff, Arp, Abba and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3156 8306 3148 8311 3148 8338 3155 8342
3157 8350 3159 8350 3160 8351 3170 8352
3176 8349 3184 8338 3184 8326 3185 8318
3181 8313 3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 0322Z 325DEG 23KT 3170 8332
HAIL...<.75IN
WIND...60MPH
$$
42-DVD031
WWUS52 KTAE 040336
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1136 PM EDT SUN JUN 3 2018
GAC017-287-040346-
/O.CAN.KTAE.SV.W.0062.000000T0000Z-180604T0400Z/
Turner GA-Ben Hill GA-
1136 PM EDT SUN JUN 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TURNER AND BEN
HILL COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3161 8306 3155 8306 3148 8311 3148 8338
3152 8339 3155 8342 3157 8349 3166 8346
3168 8343 3167 8326 3166 8326 3165 8325
3164 8325 3164 8317 3167 8316 3166 8301
3164 8301
TIME...MOT...LOC 0336Z 318DEG 23KT 3163 8325
$$
GAC155-040400-
/O.CON.KTAE.SV.W.0062.000000T0000Z-180604T0400Z/
Irwin GA-
1136 PM EDT SUN JUN 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR IRWIN COUNTY...
At 1136 PM EDT, a severe thunderstorm was located over Ocilla, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ocilla, Mystic, Irwinville, Osierfield, Irwinville Airport, Wray,
Waterloo and Pinetta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3161 8306 3155 8306 3148 8311 3148 8338
3152 8339 3155 8342 3157 8349 3166 8346
3168 8343 3167 8326 3166 8326 3165 8325
3164 8325 3164 8317 3167 8316 3166 8301
3164 8301
TIME...MOT...LOC 0336Z 318DEG 23KT 3163 8325
HAIL...<.75IN
WIND...60MPH
$$
42-DVD312
WWUS52 KTAE 040356
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1156 PM EDT SUN JUN 3 2018
GAC155-040406-
/O.EXP.KTAE.SV.W.0062.000000T0000Z-180604T0400Z/
Irwin GA-
1156 PM EDT SUN JUN 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR IRWIN COUNTY WILL EXPIRE AT
MIDNIGHT EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3161 8306 3155 8306 3148 8311 3148 8338
3152 8339 3155 8342 3157 8349 3166 8346
3168 8343 3167 8326 3166 8326 3165 8325
3164 8325 3164 8317 3167 8316 3166 8301
3164 8301
TIME...MOT...LOC 0356Z 318DEG 23KT 3154 8316
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:20 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 3, 10:20 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1020 PM EDT Sun Jun 3 2018
.NEAR TERM [Through Tonight]...
Storms along and ahead of a frontal boundary dropping into the
Gulf Coast states are gradually weakening as they move into a more
stable environment. This weakening trend will continue for the
next few hours until storms diminish completely. Expect lows to
range from near 70 degrees in southeast Alabama to the mid 70s in
the southeast Big Bend of Florida.
&&
.PREV DISCUSSION [756 PM EDT]...
.SHORT TERM [Monday Through Tuesday Night]...
Cold front will be draped along the coast early morning and
continue to push through the coastal waters during the day and out
of our area Monday night. The front appears to stall across the FL
peninsula Tuesday. Rain chances decrease through the short term as
drier air works in from the northwest. It will not be quite as
muggy with dewpoints dropping into the lower 60s. Daytime highs
will run in the upper 80s to lower 90s and lows in the mid to
upper 60s.
.LONG TERM [Wednesday Through Sunday]...
A shortwave trough will swing through the southern US Wednesday
then drift into the Gulf and create 'trophiness' on the east side
of the La Canicula ridge over the southwest into the weekend.
There will be a return to the summertime seabreeze convection each
afternoon and a slow increase in temperatures. Heat indices will
also push back towards the upper 90s by next weekend.
.AVIATION [Through 00Z Tuesday]...
A final line of storms tonight may impact DHN and ABY over the
next few hours. Otherwise, VFR should prevail through the night
with fair conditions tomorrow.
.MARINE...
Westerly winds will become northwesterly Monday behind a cold
front then turn westerly and southerly by the middle of the week.
Isolated showers and thunderstorms expected for Monday then again
towards the end of the work week.
.FIRE WEATHER...
Red Flag conditions are not expected over the next several
days.
.HYDROLOGY...
The Withlacoochee River at Valdosta is currently cresting just
above minor flood stage and is forecast to gradually fall through
action stage this week. Many other area rivers remain in action
stage, but are not expected to reach flood stage as a result of
rainfall this week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 65 92 68 / 20 10 0 0 0
Panama City 76 88 71 86 74 / 10 10 0 0 0
Dothan 70 88 65 89 68 / 30 0 0 0 0
Albany 71 89 65 89 67 / 30 0 0 0 0
Valdosta 73 91 64 90 67 / 20 10 0 0 0
Cross City 76 90 68 90 69 / 10 30 0 0 0
Apalachicola 76 89 70 87 73 / 0 20 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Harrigan
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Harrigan
MARINE...Scholl
FIRE WEATHER...Harrigan
HYDROLOGY...SchollIn the hours before
Local storm report, Jun 3, 8:48 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
848 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND GST 1 E SAINT ANDREWS STATE 30.13N 85.72W
06/03/2018 M34 MPH GMZ750 FL MESONET
MESONET STATION XSTA, 1 E SAINT ANDREWS
STATE PARK MEASURED A GUST TO 34 MPH.
&&
DHSpecial weather statement, Jun 3, 9:14 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
914 PM EDT SUN JUN 3 2018
ALZ067-GAZ120-121-142-040200-
Henry AL-Quitman GA-Clay GA-Early GA-
914 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR HENRY...CLAY...NORTHWESTERN EARLY
AND SOUTHWESTERN QUITMAN COUNTIES UNTIL 1000 PM EDT/900 PM CDT/...
At 914 PM EDT/814 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Abbeville, moving southeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Abbeville, Fort Gaines, Newville, Haleburg, Shorterville, Walter F.
George Lock And Dam, Walter F George Lake, Bonapartes Retreat,
Tumbleton, Edwin, Standleys Store, Grandberry Crossroads, Hayes,
Watson Crossroads, Scottsboro Crossroads, Double Bridges, Ricks
Place, Pecan, Graball and Dancey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 8496 3156 8495 3139 8498 3131 8521
3147 8541 3171 8541 3170 8522 3174 8520
3177 8516 3177 8512 3178 8514 3180 8513
TIME...MOT...LOC 0114Z 311DEG 24KT 3155 8526
ADLLocal storm report, Jun 3, 9:15 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND GST 1 SE EDWIN 31.65N 85.35W
06/03/2018 M38 MPH HENRY AL MESONET
MESONET STATION D7933, 1 SE EDWIN MEASURED A
GUST OF 38 MPH.
&&
DHSpecial weather statement, Jun 3, 9:34 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
934 PM EDT SUN JUN 3 2018
ALZ067-069-GAZ120>123-142-143-040215-
Henry AL-Houston AL-Quitman GA-Miller GA-Randolph GA-Calhoun GA-
Clay GA-Early GA-
934 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY AND EASTERN
HOUSTON COUNTIES IN SOUTHEASTERN ALABAMA...NORTHWESTERN MILLER...
CLAY...SOUTHERN RANDOLPH...CALHOUN...EARLY AND SOUTHEASTERN QUITMAN
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 1015 PM EDT/915 PM CDT/...
At 934 PM EDT/834 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Cuthbert to 8 miles
northwest of Blakely to near Kinsey. Movement was southeast at 40
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Colquitt, Cottonwood, Morgan, Blakely, Cuthbert, Headland, Dothan,
Kinsey, Ashford, Cowarts, Edison, Arlington, Webb, Columbia,
Douglasville, Centerville, Avon, Gordon, Damascus and Bellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 8466 3161 8454 3143 8461 3143 8464
3137 8464 3116 8472 3104 8536 3133 8542
3143 8504 3181 8499
TIME...MOT...LOC 0134Z 330DEG 36KT 3171 8480 3145 8505 3128 8537
ADLLocal storm report, Jun 3, 10:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 PM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG ABBEVILLE 31.57N 85.25W
06/03/2018 HENRY AL LAW ENFORCEMENT
DISPATCH REPORTS A FEW TREES DOWN IN THE
AREA. ONE SPECIFIC LOCATION REPORTED EARLIER
WAS NEAR COUNTY ROAD 65 IN THE ABBEVILLE
AREA.
&&
DVDSpecial weather statement, Jun 3, 10:35 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1035 PM EDT SUN JUN 3 2018
GAZ128-130-131-040330-
Irwin GA-Turner GA-Ben Hill GA-
1035 PM EDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRWIN...NORTHEASTERN
TURNER AND BEN HILL COUNTIES UNTIL 1130 PM EDT...
At 1035 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pitts, or 12 miles east of Cordele, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fitzgerald, Rebecca, Lulaville, Amboy, Fitzgerald Municipal A/P,
Irwinville Airport, Bowens Mill, Ashton, Arp, Abba and Queensland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3185 8338 3184 8321 3185 8320 3168 8312
3165 8359 3180 8364 3181 8361 3185 8361
TIME...MOT...LOC 0235Z 325DEG 22KT 3189 8358
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:14 PM EDT | Special Weather Statement | TAE | Clay | 46 min |
| Jun 3, 9:34 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Early, Miller, Randolph | 41 min |
| Jun 3, 10:35 PM EDT | Special Weather Statement | TAE | Irwin | 55 min |
| Jun 3, 11:18 PM EDT | Special Weather Statement | TAE | Tift | 42 min |
| Jun 3, 11:28 PM EDT | Special Weather Statement | TAE | Berrien | 47 min |
| Jun 3, 11:41 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Tift | 49 min |
| Jun 4, 12:24 AM EDT | Special Weather Statement | TAE | Lanier | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.